Alert archive / Louisiana / Tornado Warnings in 2018

Tornado Warning 77, NWS Shreveport, LA

April 14, 2018Jackson Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Apr 14, 2018, 2:26 AM CDT for Jackson Parish, Winn Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2018, 2:26 AM CDT (07:26 UTC)
Expired
Apr 14, 2018, 3:00 AM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jackson Parish, LA, Winn Parish, LA

The radar

The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 9:53 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 7.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2018-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2018-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1539 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
1.4
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted.

592 
WFUS54 KSHV 140726
TORSHV
LAC049-127-140800-
/O.NEW.KSHV.TO.W.0077.180414T0726Z-180414T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
226 AM CDT SAT APR 14 2018

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern Jackson Parish in north central Louisiana...
  Northwestern Winn Parish in north central Louisiana...

* Until 300 AM CDT
    
* At 226 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Jonesboro, moving northeast at 45 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Jonesboro around 230 AM CDT. 

Other locations impacted by this tornadic thunderstorm include
Dodson, Chatham and Calvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3197 9279 3210 9290 3213 9286 3215 9282
      3216 9282 3218 9280 3219 9280 3242 9249
      3219 9231
TIME...MOT...LOC 0726Z 235DEG 39KT 3214 9271 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

19
1 follow-up statement
622 
WWUS54 KSHV 140742
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
242 AM CDT SAT APR 14 2018

LAC127-140752-
/O.CAN.KSHV.TO.W.0077.000000T0000Z-180414T0800Z/
Winn LA-
242 AM CDT SAT APR 14 2018

...THE TORNADO WARNING FOR NORTHWESTERN WINN PARISH IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 600 AM CDT for north central
Louisiana.

LAT...LON 3214 9241 3215 9262 3224 9262 3238 9246
      3219 9231 3218 9232
TIME...MOT...LOC 0742Z 235DEG 39KT 3224 9254 

$$

LAC049-140800-
/O.CON.KSHV.TO.W.0077.000000T0000Z-180414T0800Z/
Jackson LA-
242 AM CDT SAT APR 14 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHEASTERN JACKSON PARISH...
    
At 242 AM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles east of Jonesboro, moving northeast at 45 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Jackson Parish, including the following locations:
Chatham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3214 9241 3215 9262 3224 9262 3238 9246
      3219 9231 3218 9232
TIME...MOT...LOC 0742Z 235DEG 39KT 3224 9254 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

19

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 1:24 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 14, 1:24 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
124 AM CDT Sat Apr 14 2018

.DISCUSSION...
We have cleared much of the cwa from Cherokee to Miller and
Howard. Threat continues with this large squall line and isolated
embedded tornadoes for S AR and much of our LA parishes and deep
E TX. /24/

&&

.PREV DISCUSSION... /issued 1007 PM CDT Fri Apr 13 2018/

UPDATE...
To add replacing Tornado watch number 45 for entire cwa.

DISCUSSION...
No major changes to package with just a few tweaks to sky and
temps on the curve toward previously forecasted lows. Also, we
have expanded 00-06Z pops/wx into the 06-09Z slot. We can make
additional changes with counties first dropped from the new watch.
All products up to date with graphics on home page next in line.
/24/

PREV DISCUSSION... /issued 643 PM CDT Fri Apr 13 2018/

UPDATE...
To add remaining SE cwa parishes into Tornado watch 40

DISCUSSION...
All products have been reissued to add headline for all zones
groupings and to remove afternoon wording. /24/

PREV DISCUSSION... /issued 626 PM CDT Fri Apr 13 2018/

AVIATION...
Isolated to scattered -SHRA/-TSRA have developed across the Four-
State Region today, courtesy of an approaching strong upper level
disturbance from the west. This precipitation has been
intermittently affecting the majority of the terminals today, and
is expected to develop into a line of TSRA more less later this
evening /progressing from west to east along a cold front/. This
TAF forecast will not be an easy one, as will try to pinpoint
best timing of the precipitation. Some of these storms will be
capable of becoming severe with large hail, damaging wind gusts
and isolated tornadoes being the main threats. Will of course
amend as necessary. Otherwise, CIGS have risen to VFR early this
evening, but as anticipated to drop into the MVFR and possibly IFR
criteria after sunset. CIGS are poised to gradually improve to
VFR and precipitation will be coming to an end from west to east
towards the end of the TAF period, with perhaps the eastern
terminals hanging on to by tomorrow mid-morning VCSH. Southerly
winds will be intermittently breezy but is anticipated to drop to
below Lake Wind Advisory criteria overnight. Concurrently, winds
will be shifting to the west-northwest with the passage of a cold
front and thus could see -SHRA develop along the front, hence the
insertion of the -SHRA/VCSH towards the end of the TAF period.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/29
Hazardous weather outlook, Apr 13, 2:01 PM CDT, 12 hours 25 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
201 PM CDT Fri Apr 13 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Sabine-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
201 PM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Tornado Watch #40 is in effect until 10 PM CDT tonight. This is a
particularly dangerous situation.

Severe thunderstorms are likely ahead of a dryline and cold front this
afternoon through this evening and overnight. Threats of large
hail, damaging winds, tornadoes, and locally heavy rainfall are
all possible during this event. The severe potential will shift to
more of a damaging wind threat as storms evolve into a squall
line tonight just ahead of the cold front. The severe threat
should be ending prior to daybreak on Saturday. Total rainfall
amounts up to three to four inches will be possible across parts
of north central Louisiana and south central Arkansas, increasing
the threat of isolated flash flooding across these areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms will be gradually ending from west to east with a
cold frontal passage early Saturday morning, bringing an end to
the severe threat. Therefore, no hazardous weather is expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will likely be needed this afternoon
and into the overnight and early morning hours of Saturday.

LAZ013-014-018>022-141100-
Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle-
201 PM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

Severe thunderstorms are likely this evening and overnight.
Threats of large hail, damaging winds, tornadoes, and locally
heavy rainfall are all possible during this event. The severe
potential will shift to more of a damaging wind threat as storms
evolve into a squall line tonight just ahead of the cold front.
The severe threat should be ending prior to daybreak on Saturday.
Total event rainfall amounts up to three to four inches will be
possible across parts of north central Louisiana and south central
Arkansas, increasing the threat of isolated flash flooding across
these areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms will be gradually ending from west to east with a
cold frontal passage early Saturday morning, bringing an end to
the severe threat. Therefore, no hazardous weather is expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will likely be needed this afternoon
and into the overnight and early morning hours of Saturday.

09

In the hours before

Local storm report, Apr 14, 1:15 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FUNNEL CLOUD     2 WSW RED CHUTE         32.56N 93.64W
04/14/2018                   BOSSIER            LA   TRAINED SPOTTER

            TRAINED SPOTTER ALONG MIDLAND STREET SAW A
            FUNNEL AND POWER FLASHES JUST TO THE
            SOUTHWEST OF LOCATION.

&&

20
Local storm report, Apr 14, 1:17 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
117 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     2 E EMERSON             33.10N 93.16W
04/14/2018                   COLUMBIA           AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ALONG CR 16 EAST
            OF BUSSEY, AR.

&&

25
Local storm report, Apr 14, 1:23 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
123 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     6 NNW HENDERSON         32.24N 94.82W
04/13/2018                   RUSK               TX   LAW ENFORCEMENT

            TREES REPORTED DOWN ACROSS THE COUNTY, AND
            FM 2276.

&&

25
Local storm report, Apr 14, 1:32 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     1 NNE SHREVEPORT        32.49N 93.79W
04/14/2018                   CADDO              LA   BROADCAST MEDIA

            REPORTS OF DEBRIS AND NUMEROUS LIMBS DOWN IN
            AREAS JUST NORTH OF FAIR PARK MIDDLE SCHOOL.

&&

20
Local storm report, Apr 14, 1:43 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     JEFFERSON               32.76N 94.35W
04/13/2018                   MARION             TX   EMERGENCY MNGR

            WIDESPREAD TREES AND POWER LINES DOWN OVER
            ROADWAYS ACROSS ENTIRE COUNTY.

&&

20
Local storm report, Apr 14, 2:13 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     1 N SAREPTA             32.90N 93.45W
04/14/2018                   WEBSTER            LA   EMERGENCY MNGR

            TREE DOWN ON HOME ALONG MAIN STREET.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:11 PM CDTTornado Warning Tornado observedSHVUnion34 min
Apr 13, 7:35 PM CDTTornado WarningSHVCaldwell, Ouachita40 min
Apr 13, 8:16 PM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita29 min
Apr 13, 8:17 PM CDTTornado WarningSHVCaldwell, Ouachita28 min
Apr 13, 11:30 PM CDTSevere Thunderstorm WarningSHVCaddo45 min
Apr 13, 11:54 PM CDTTornado WarningSHVCaddo21 min
Apr 14, 12:14 AM CDTTornado WarningSHVBossier, Caddo31 min
Apr 14, 12:15 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster45 min
Apr 14, 12:43 AM CDTTornado WarningSHVBossier, Claiborne, Webster32 min
Apr 14, 12:46 AM CDTTornado WarningSHVBossier, Claiborne, Webster29 min
Apr 14, 12:59 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 6 more46 min
Apr 14, 1:08 AM CDTTornado WarningSHVClaiborne, Webster25 min
Apr 14, 1:10 AM CDTSpecial Weather StatementSHVSabine65 min
Apr 14, 1:11 AM CDTTornado WarningSHVClaiborne34 min
Apr 14, 1:30 AM CDTTornado WarningSHVClaiborne, Union33 min
Apr 14, 1:45 AM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more75 min
Apr 14, 1:52 AM CDTTornado WarningSHVBienville, Jackson, Lincoln, Ouachita, Union38 min
Apr 14, 1:56 AM CDTTornado WarningSHVNatchitoches, Winn34 min
Apr 14, 2:27 AM CDTTornado WarningSHVLincoln, Ouachita, Union33 min
Apr 14, 2:31 AM CDTTornado WarningSHVJackson, Lincoln, Ouachita29 min
Apr 14, 2:51 AM CDTTornado WarningSHVCaldwell, Jackson, Ouachita24 min
Apr 14, 2:59 AM CDTTornado WarningSHVJackson, Ouachita, Union31 min
Apr 14, 3:14 AM CDTTornado WarningSHVCaldwell, Ouachita20 min
Apr 14, 4:24 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more15 hr

Nearby

Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.